Alert archive / Idaho / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 7, 2017, 11:03 AM MST. It took effect at Feb 8, 2017, 5:00 PM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 11:03 AM MST (18:03 UTC)
- In effect from
- Feb 8, 2017, 5:00 PM MST
- Expired
- Feb 10, 2017, 4:53 AM MST
- In force
- 36 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
048 WWUS45 KPIH 071803 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1103 AM MST Tue Feb 7 2017 ...A New Winter Storm System Heading to the Central Idaho Mountains Wednesday Night and Thursday... .A new storm system will bring heavy snow to the mountains of Central Idaho Wednesday night through early Friday Morning. Snow accumulation of 20 to 30 inches is expected above 7000 feet elevation. Snow levels will rise sharply on Thursday to near 8000 feet elevation, then fall again by Friday morning. Snow accumulation at lower elevations will be highly variable because of changing temperatures and snow levels. IDZ017-071915- /O.EXP.KPIH.WW.Y.0012.000000T0000Z-170207T1800Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 1103 AM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... At 1030 am MST radar and satellite imagery show the snow decreasing from the west. Some light snow is possible through about noon today, then temperatures will warming to near 40 degrees with any light snow changing over to rain. Therefore the winter weather advisory will be allowed to expire at 11 am MST. $$ IDZ022-071915- /O.EXP.KPIH.WW.Y.0012.000000T0000Z-170207T1800Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 1103 AM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... At 1030 am MST radar and satellite imagery show the snow decreasing from the west. Some light snow is possible through about noon today, then temperatures will warming to near 40 degrees with any light snow changing over to rain. Therefore the winter weather advisory will be allowed to expire at 11 am MST. $$ IDZ018-031-081200- /O.NEW.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 1103 AM MST Tue Feb 7 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM MST FRIDAY... The National Weather Service in Pocatello has issued a Winter Storm Warning for heavy snow, which is in effect from 5 PM Wednesday to 5 AM MST Friday. * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will begin Wednesday evening and continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet elevation snow will accumulate 20 to 30 inches. Snow levels are expected to rise to near 8000 feet during the day Thursday, resulting in snow changing to rain at lower elevations. Snow may accumulate up to a half foot at elevations between 6000 and 7000 feet before changing over to rain. Below 6000 feet, accumulation should be less than 1 to 2 inches. * CONFIDENCE...Above 7000 feet, high confidence in timing and snow amounts. Below 7000 feet, confidence in timing moderate and confidence in snow amounts is low owing to rising snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ023-025-080600- /O.CON.KPIH.WS.W.0006.000000T0000Z-170208T0600Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 1103 AM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS...MODERATE TO HEAVY SNOW WILL CONTINUE ESPECIALLY ABOVE VALLEY FLOOR LOCATIONS. BLOWING AND DRIFTING IS LIKELY AT HIGHEST ELEVATIONS WITH THE POTENTIAL FOR VERY LOW VISIBILITY ON OCCASION. * TIMING...THROUGH THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 5 INCHES ABOVE 6500 FEET THROUGH TUESDAY MORNING. AROUND 1 to 2 INCHES BELOW THAT ELEVATION. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE LATE IN THE DAY. ABOVE 6500 FEET...UP TO 40 MPH SUSTAINED WITH HIGHS GUSTS. * CONFIDENCE...MODERATE TO HIGH ABOVE 6500 FEET. LOW BELOW 6500 FEET. * LOCATION...THE HIGHLANDS OF EASTERN IDAHO ESPECIALLY FROM PINE CREEK PASS SOUTH THROUGH BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS AT TIMES. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
6 follow-up statements
323 WWUS45 KPIH 080538 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1038 PM MST Tue Feb 7 2017 ...A New Winter Storm System Heading to the Central Idaho Mountains Wednesday Night and Thursday... .A new storm system will bring heavy snow to the mountains of Central Idaho Wednesday night through early Friday Morning. Snow accumulation of 20 to 30 inches is expected above 7000 feet elevation. Snow levels will rise sharply on Thursday to near 8000 feet elevation, then fall again by Friday morning. Snow accumulation at lower elevations will be highly variable because of changing temperatures and snow levels. IDZ023-025-080645- /O.EXP.KPIH.WS.W.0006.000000T0000Z-170208T0600Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 1038 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Some locations may see a few more snow showers overnight along with wind gusts over 40 mph, mainly around and south of Soda Springs. Otherwise, the threat for widespread snow and blowing snow has ended. Therefore the winter storm warning will be allowed to expire at 11 pm MST. $$ IDZ018-031-081345- /O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 1038 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will begin Wednesday evening and continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet elevation snow will accumulate 20 to 30 inches. Snow levels are expected to rise to near 8000 feet during the day Thursday, resulting in snow changing to rain at lower elevations. Snow may accumulate up to a half foot at elevations between 6000 and 7000 feet before changing over to rain. Below 6000 feet, accumulation should be less than 1 to 2 inches. * CONFIDENCE...Above 7000 feet, high confidence in timing and snow amounts. Below 7000 feet, confidence in timing moderate and confidence in snow amounts is low owing to rising snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
301 WWUS45 KPIH 080915 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 215 AM MST Wed Feb 8 2017 ...A New Winter Storm System Heading to the Central Idaho Mountains Wednesday Night and Thursday... .A new storm system will bring heavy snow to the mountains of central and eastern Idaho tonight through early Friday morning. Snow accumulation of 20 to 30 inches is expected above 7000 feet elevation. Snow levels will rise sharply on Thursday to near 8000 feet elevation, then fall again by Friday morning. Snow accumulation at lower elevations will be highly variable because of changing temperatures and snow levels. IDZ018-031-082100- /O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 215 AM MST Wed Feb 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will begin Wednesday evening and continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet elevation snow will accumulate 20 to 30 inches. Snow levels are expected to rise to near 8000 feet during the day Thursday, resulting in snow changing to rain at lower elevations. Snow may accumulate up to a half foot at elevations between 6000 and 7000 feet before changing over to rain. Below 6000 feet, accumulation should be less than 1 to 2 inches. * CONFIDENCE...Above 7000 feet, high confidence in timing and snow amounts. Below 7000 feet, confidence in timing moderate and confidence in snow amounts is low owing to rising snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-082100- /O.NEW.KPIH.WW.Y.0013.170209T0000Z-170210T0000Z/ Upper Snake Highlands-Caribou Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, and Lava Hot Springs 215 AM MST Wed Feb 8 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY... The National Weather Service in Pocatello has issued a Winter Weather Advisory for heavy snow, which is in effect from 5 PM this afternoon to 5 PM MST Thursday. * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Tonight through Thursday. * SNOW ACCUMULATIONS...6 to 12 inches above 7000 feet. * CONFIDENCE...Medium on snow amounts. High on timing. * LOCATIONS...Upper elevations of the Upper Snake and Eastern Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
032 WWUS45 KPIH 082053 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 153 PM MST Wed Feb 8 2017 ...A Warm Winter Storm System Heading for Southeast Idaho Mountains Wednesday Night through Friday Morning... .A winter storm system will bring heavy snow to the mountains of central and eastern Idaho tonight through early Friday morning. Snow accumulation of 20 to 30 inches is expected above 7000 feet elevation in the Central Mountains, and up to a foot in the Upper Snake Highlands. Snow levels will rise sharply on Thursday to near 8000 feet elevation, then fall again by Friday morning. Snow accumulation at lower elevations will be highly variable because of changing temperatures and snow levels. IDZ018-031-091200- /O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 153 PM MST Wed Feb 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will begin Wednesday evening and continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet elevation snow will accumulate 20 to 30 inches. Snow levels are expected to rise to near 8000 feet during the day Thursday, resulting in snow changing to rain at lower elevations. Snow may accumulate up to a half foot at elevations between 6000 and 7000 feet before changing over to rain. Below 6000 feet, accumulation should be less than 2 inches. * CONFIDENCE...Above 7000 feet, high confidence in timing and snow amounts. Below 7000 feet, confidence in timing moderate and confidence in snow amounts is low owing to rising snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-091200- /O.CON.KPIH.WW.Y.0013.170209T0000Z-170210T0000Z/ Upper Snake Highlands-Caribou Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, and Lava Hot Springs 153 PM MST Wed Feb 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Tonight through Thursday. * SNOW ACCUMULATIONS...6 to 12 inches above 7000 feet. * CONFIDENCE...Medium on snow amounts. High on timing. * LOCATIONS...Upper elevations of the Upper Snake and Eastern Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
023 WWUS45 KPIH 091004 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 304 AM MST Thu Feb 9 2017 IDZ018-031-092100- /O.CON.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 304 AM MST Thu Feb 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet elevation snow will accumulate to a total of 20 to 30 inches. Snow levels are expected to rise to near 8000 feet during the day today, resulting in snow changing to rain at lower elevations. Snow may accumulate up to a half foot at elevations between 6000 and 7000 feet before changing over to rain. Below 6000 feet, accumulation should be less than 2 inches. * CONFIDENCE...Above 7000 feet, high confidence in timing and snow amounts. Below 7000 feet, confidence in timing moderate and confidence in snow amounts is low due to rising snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-092100- /O.CON.KPIH.WW.Y.0013.000000T0000Z-170210T0000Z/ Upper Snake Highlands-Caribou Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, and Lava Hot Springs 304 AM MST Thu Feb 9 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Through this afternoon. * SNOW ACCUMULATIONS...Total of 6 to 12 inches above 7000 feet. * CONFIDENCE...Medium on snow amounts. Medium on ending time. * LOCATIONS...Upper elevations of the Upper Snake and Eastern Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
592 WWUS45 KPIH 092240 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 340 PM MST Thu Feb 9 2017 IDZ018-031-101100- /O.CON.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 340 PM MST Thu Feb 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation and difficult travel through mountain passes. * TIMING...Snow will continue through Friday morning. * SNOW ACCUMULATIONS...Above 7000 feet, storm total accumulation of 20 to 30 inches is expected by Friday morning. Snow levels are expected to remain near 8000 feet through the evening before dropping back to around 6000 to 6500 feet Friday morning. Additional accumulation of 3 to 6 inches is possible between 6000 and 7000 feet late tonight and Friday morning with upwards of 2 inches at elevations below that in colder valleys. * CONFIDENCE...Above 7000 feet, high confidence in snow amounts. Below 7000 feet, confidence in snow amounts is low due to variable snow levels. * LOCATIONS...The Central Mountains of Idaho, including the Sawtooth Recreation Area, Stanley, Hailey, and the Wood River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-101100- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-170210T2200Z/ Upper Snake Highlands-Caribou Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, and Lava Hot Springs 340 PM MST Thu Feb 9 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST FRIDAY... * IMPACTS...Heavy snow accumulation above 7000 feet elevation resulting in difficult travel through mountain passes. * TIMING...continuing through Friday afternoon. * SNOW ACCUMULATIONS...Total of 6 to 11 inches above 7000 feet. * CONFIDENCE...Medium on snow amounts due to rising snow levels. * LOCATIONS...Upper elevations of the Upper Snake and Eastern Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
244 WWUS45 KPIH 101153 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 453 AM MST Fri Feb 10 2017 IDZ018-031-101300- /O.CAN.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 453 AM MST Fri Feb 10 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Pocatello has cancelled the Winter Storm Warning. $$ IDZ019-023-102200- /O.CON.KPIH.WW.Y.0013.000000T0000Z-170210T2200Z/ Upper Snake Highlands-Caribou Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, and Lava Hot Springs 453 AM MST Fri Feb 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * IMPACTS...Heavy snow accumulation above 7000 feet elevation resulting in difficult travel through mountain passes. * TIMING...continuing through this afternoon. * SNOW ACCUMULATIONS...Additional 1 to 3 inches above 7000 feet. * CONFIDENCE...Medium on snow amounts due to rising snow levels. * LOCATIONS...Upper elevations of the Upper Snake and Eastern Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 3:33 AM MST, 7 hours 30 minutes earlier.
Area forecast discussion, Feb 7, 3:33 AM MST, 7 hours 30 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 333 AM MST Tue Feb 7 2017 .SHORT TERM...Today and Wednesday. A steady stream of moisture continues this morning with rain and snow generally south of a Jerome to Driggs line. This is where most of the precipitation is occurring, with even some slushy snow down to lowest valleys floors on occasion. This band starts to lift north later this morning, and by afternoon is already through eastern Idaho. Some lingering precipitation mainly closer to the Wyoming border and also in the Sawtooths. A few showers will also remain possible elsewhere. Snow levels rise as the warm front and precipitation band shoots north, and by afternoon in most areas will range in the 5500-6500ft. They will be a little lower near Island Park and Monida, but actually closer to 7000ft across the southern highlands and also for the Sawtooths and Boulders. We almost forgot to mention, winds ramp up quickly AGAIN today. For winter headlines, we are extending (AGAIN) the warning for the southeast corner due to snow and increasing winds through this evening. Another 5-11" is possible above 6500ft, with a quick drop in amounts below that. We are going to issue a Winter Weather Advisory for the higher elevations of the south-central highlands AND the Magic Valley. For the highlands, this is above 5500ft and north toward the Lava Beds in the Magic Valley. Those areas will see a quick additional 3-4 inches before things warm up. For the Wood River Valley and Sawtooths, another 3-5" is possible IF the heavier snow reaches that far north. If not, expect about half that. For the rest of the area, we'll see anywhere from rain/snow mix with little/no accumulation up to 3", depending on location and elevation. Precipitation wise, overnight and Wednesday will mainly have light precipitation across the Sawtooths and eastern highlands, with a few showers possible elsewhere. Back to the wind, we are looking at another windy period especially late this afternoon through the overnight hours. We usually don't see very strong winds at night but this looks to be the exception. The pressure gradient tightens along with increasing mid level winds. We should see enough mixing to keep the winds going well into the night. The strongest winds will be across the Snake Plain and mid/upper slopes especially across the southern and eastern highlands. Sustained winds across the Plain reach 30-35mph with gusts into the 50s. For those highland areas, 25-35mph sustained with gusts in the 40s and 50s is forecast. The higher up you go, the higher the wind. For now, we will issue a Wind Advisory for the Snake Plain, with the idea that we may need to expand that. The winds will die down on Wednesday. Keyes .LONG TERM...Wednesday night through Tuesday night. Not much difference in the model solutions. A broad upper ridge over the west will do little to curb precip Wed night thru Thu night as Pac moisture continues to stream in. The ridge will keep temps up...and push snow levels up fairly high. Around a foot of snow looks possible in the upslope prone areas of the central mtns...and several inches in the eastern highlands by Fri morning. Most above 7000 ft. The rest of the area should see mainly rain. The light at the end of the tunnel finally arrives by Sunday...as upper ridging builds into the west coast. The upper ridge is expected to dominate with dry conditions and mild temps thru Tue night. Hedges && .AVIATION...Another wave moving thru the moist westerly flow today will result in widespread precip and low cigs thru this aftn. Conditions are expected to improve later this aftn. Snow this morn will change over to rain in the valleys...but will stay snow at KSUN and KDIJ. Winds will become stronger this aftn...and increase during the eve hours in the wake of the upper trof. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IDZ017-021>024. Wind Advisory from 2 PM this afternoon to 5 AM MST Wednesday for IDZ020-021. Winter Storm Warning until 11 PM MST this evening for IDZ023-025. Winter Weather Advisory until 11 AM MST this morning for IDZ017- 022. &&
In the hours before
Local storm report, Feb 7, 7:25 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
725 AM MST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM SNOW 3 NNE DRIGGS 43.77N 111.08W
02/07/2017 M1.5 INCH TETON ID TRAINED SPOTTER
SNOW ACCUMULATION PAST 12 HOURS.
&&
RSURVICKLocal storm report, Feb 7, 9:32 AM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
932 AM MST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLOOD 1 SW ACEQUIA 42.66N 113.61W
02/07/2017 MINIDOKA ID LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 8 TO 9 INCHES OF WATER COVERING
STATE ROUTE 24 BETWEEN ACEQUIA AND RUPERT. THE FLOODING
IS FROM RAIN AND SNOW MELT.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:41 PM MST | High Wind Warning | PIH | 3 hr | |
| Feb 6, 9:52 PM MST | Wind Advisory | PIH | 5 hr | |
| Feb 7, 3:45 AM MST | Winter Weather Advisory | PIH | 7 hr | |
| Feb 7, 3:48 AM MST | Wind Advisory | PIH | 22 hr | |
| Feb 7, 9:29 AM MST | Areal Flood Warning | PIH | Minidoka | 48 hr |
| Feb 7, 11:37 AM MST | Areal Flood Warning | PIH | Blaine, Cassia, Lincoln, Minidoka | 4 days |
| Feb 7, 12:49 PM MST | Flood Watch | PIH | 24 hr | |
| Feb 7, 1:08 PM MST | Areal Flood Warning | PIH | Custer | 71 hr |
Nearby
Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.